Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

What is the cause of persisting typhoid fever post medicines for a week ?

My son aged 10 having typhoid fever for the last 12 days, after diagnosis medication is on for the last 04 days but still fever comes twice a day, how much this fever will last?
Asked On : Fri, 23 Mar 2012
Answers:  2 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Welcome to HCM
First of all I would like to inform you that typhoid is a water born disease caused by salmonela typhi bacteria.Typhoid may be with or without complications and treatment depends on them.When a patient is put on antibiotic first response is decrease of fever and improve general condition usually within 48 hours.But there are several causes of non response like :
1.The antibiotic is resistant to the bacteria
2.The dose is not correct
3.There may be other infections etc.
Usually multiple antibiotics are given is typhoid and the best route of administration of drugs is intravenous not oral.
So I request you to go to your pediatrician for another visit as 4 days already has passed.
Thanking you.
Answered: Thu, 19 Apr 2012
I find this answer helpful
Pediatrician Dr. Sumitra Kumar Mukherjee's  Response
Dear Enquirer The response with antibiotics should be with in 4day. If your daughter in not afebrile I strongly advise you to see your Doctor as the antibiotic need to be changed. Kindest regards
Answered: Wed, 18 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor